MAUDE Adverse Event Report: MEDTRONIC (COVIDIEN); COVIDIEN CAUTERY DEVICE IN BREAST PACK

MEDTRONIC (COVIDIEN); COVIDIEN CAUTERY DEVICE IN BREAST PACK
Catalog Number DYNJ902703D
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a bilateral mastectomy the tip of the covidien cautery device produced a flame.The facility contact stated that when the flame was identified, the tip of the covidien cautery device was changed and no further incident was reported.The facility contact stated that there was no impact or adverse effect to the patient.No further patient, product, or procedural information related to the incident was reported to the procedure pack manufacturer.It is unknown at what point in the procedure the reported incident occurred.It is unknown if the reported incident occurred during first or subsequent use of the covidien cautery device.No sample of the covidien cautery device was returned to the procedure pack manufacturer.Due to the reported flame, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a bilateral mastectomy the tip of the covidien cautery device produced a flame.
 
Additional Manufacturer Narrative
Additional information was received by the procedure pack manufacturer related to the reported incident of a covidien cautery device tip that produced a flame during a bilateral mastectomy.It was reported that this occurred after first use of the covidien cautery device.When the flame was identified, the cautery tip was replaced with a new one.The procedure was completed without further reported incident.The patient did not require additional anesthesia to complete the procedure.There was no impact or adverse effect to the patient, the procedure, or to a staff member.If additional relevant information becomes available a supplemental medwatch will be filed.

Common Device Name
COVIDIEN CAUTERY DEVICE IN BREAST PACK
Manufacturer (Section D)
MEDTRONIC (COVIDIEN)
710 medtronic parkway
minneapolis MN 55432 5604
MDR Report Key8084118
Report Number1423395-2018-00058
Device Sequence Number11199358
Product Code FTN
UDI-Device Identifier10889942857562
UDI-Public10889942857562
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ902703D
Device Lot Number18FBM721
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient Weight64